Alert archive / Florida / River Flood Warnings in 2016

River Flood Warning 15, NWS Tampa Bay, FL

June 10, 2016Manatee County, Florida

NWS Tampa Bay, FL issued this river flood warning at Jun 10, 2016, 9:20 PM EDT for Manatee County, Florida. It took effect at Jun 11, 2016, 10:34 AM EDT. It was in force for 42 hr.

The area

The counties it named.

The facts

Issued
Jun 10, 2016, 9:20 PM EDT (01:20 UTC)
In effect from
Jun 11, 2016, 10:34 AM EDT
Expired
Jun 13, 2016, 5:00 AM EDT
In force
42 hr
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Flood severity
Minor

County Manatee County, FL

The radar

The Tampa radar (KTBW), 26 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Manatee River near Myakka Head at SR 64 (MKHF1). The gauge peaked at 12.29 ft at Jun 11, 2016, 6:00 AM EDT.

actionminormoderate5101506/1106/1206/1306/14
Action stage
9.5 ft
Minor stage
11 ft
Moderate stage
15 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02299950, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this river flood warning went out at Jun 10, 9:14 PM EDT, 6 minutes earlier.

Area forecast discussion, Jun 10, 9:14 PM EDT, 6 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
914 PM EDT FRI JUN 10 2016

.EVENING UPDATE...
Two areas of thunderstorm activity remain this evening. One
stretches from Marion into Levy county and westward into the Gulf
of Mexico. The other extends from eastern Pasco into northern Polk
county. This activity is generally expected to slowly weaken with
loss of daytime heating, though storms along the Nature Coast may
linger a bit longer, driven by decent outflow from existing
convection. Within these showers and storms, rainfall rates have
been impressive, ranging from 1 to 3 inches per hour. This
combined with slow movement will likely lead to some minor
flooding, especially given the recent heavy rains over the last
week. Elsewhere, cloudy conditions and a few sprinkles or light
showers continue within a very moist environment.

For the rest of tonight, expect existing showers and storms will
generally diminish by midnight with light east winds overnight.
Given heavy rainfall and light and variable winds in the 09z to
12z timeframe, we could see some patchy fog, especially interior
sections of the central and southern Florida peninsula. However,
widespread fog is not expected.

With high moisture content remaining, lows look to only fall into
the low to mid 70s across the area.

The only changes made to the grids were to PoPs to reflect ongoing
storms across the Nature Coast and Pasco/Polk counties.

&&

.AVIATION (00z TAFs)...
Most thunderstorm activity will remain confined to areas north of
terminals. Outflow may allow a couple of thunderstorms to affect
KLAL through 03z. Otherwise, expect VCSH into the evening, with
gradual clearing later tonight. Winds will become easterly at all
terminals by 06z. Scattered showers/storms are likely to develop
once again by 16z to 17z Saturday and linger through the late
afternoon/evening. While spotty MVFR to IFR cigs/vsbys cannot be
entirely ruled out, expect generally VFR conditions through the
TAF period, except in and around showers and storms Saturday
afternoon.

&&

.MARINE...
Weak high pressure will settle in over the waters into the
weekend with generally light winds. Winds will shift onshore each
afternoon with the seabreeze. Abundant moisture will allow for a
chance of showers and thunderstorms over the next several days.
Winds and seas look to remain below headline criteria into next
week.

&&

.HYDROLOGY...
Deep tropical moisture remains in place across the eastern Gulf
of Mexico and Florida peninsula. This has aided in the development
of widespread afternoon thunderstorms containing very heavy
rainfall the last several days. Rainfall rates of one to three
inches per hour have been common, with minor flooding in many
areas. This combined with recent heavy rains over the last week
has also allowed several rivers across southwestern and south
central Florida to rise to action or minor flood stage. These
include the Alafia, Peace, and Little Manatee rivers, and Horse
Creek. The Peace river at Arcadia, and Myakka river at Myakka
River State Park are also expected to rise to flood stage over the
weekend and into early next week. These river forecasts may change
substantially if heavy rains continue to impact these river basins
over the coming days.

&&

.Preliminary Point Temps/PoPs...
TPA  76  87  76  89 /  20  40  20  30
FMY  76  90  75  92 /  30  50  20  40
GIF  74  88  74  92 /  30  50  30  40
SRQ  76  85  75  88 /  20  30  20  30
BKV  72  87  71  91 /  70  40  20  30
SPG  77  86  77  89 /  20  30  20  30

&&

.TBW Watches/Warnings/Advisories...
FL...None.
Gulf waters...None.
&&

UPDATE/AVIATION/MARINE...84/Austin
UPPER AIR...18/Fleming
DECISION SUPPORT...74/Wynn
Hazardous weather outlook, Jun 10, 5:12 AM EDT, 16 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
512 AM EDT FRI JUN 10 2016

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-110915-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
512 AM EDT FRI JUN 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY.
THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG
GUSTY WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING
STRIKES.

...RIVER FLOOD IMPACT...
RIVER FLOODING IS OCCURRING ON THE ALAFIA RIVER AT LITHIA...THE
LITTLE MANATEE RIVER AT WIMAUMA...AND THE PEACE RIVER AT BARTOW.
HORSE CREEK NEAR ARCADIA WILL CLIMB TO NEAR FLOOD STAGE.
ADDITIONAL HEAVY RAIN THIS AFTERNOON COULD AGGRAVATE RIVER
FLOODING ACROSS WEST CENTRAL FLORIDA. RESIDENTS LIVING ALONG
RIVERS OR FASTER FLOWING STREAMS SHOULD REMAIN AWARE OF WATER
LEVELS AND BE READY TO MOVE TO HIGHER GROUND SHOULD FLOODING BE
OBSERVED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

...THUNDERSTORM IMPACT...
SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON.
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY
WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING
STRIKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

OGLESBY

In the hours before

Special weather statement, Jun 10, 7:10 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
710 PM EDT FRI JUN 10 2016

FLZ139-239-110000-
COASTAL LEVY FL-INLAND LEVY FL-
710 PM EDT FRI JUN 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN...CENTRAL...AND
SOUTHERN LEVY COUNTY UNTIL 800 PM EDT...

AT 709 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM ARCHER TO 7 MILES SOUTHEAST OF CHIEFLAND TO 12
MILES SOUTHEAST OF FOWLERS BLUFF. MOVEMENT WAS EAST TO SOUTHEAST AT
10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS...IN
ADDITION TO FREQUENT LIGHTNING AND TORRENTIAL RAINFALL...LEADING TO
LOCALIZED FLOODING.

LOCATIONS IMPACTED INCLUDE...
BRONSON...EAST BRONSON...WILLISTON HIGHLANDS AND OTTER CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2954 8265 2954 8256 2948 8255 2948 8250
      2949 8249 2948 8241 2946 8241 2913 8283
      2914 8310 2941 8287 2956 8271 2957 8266
TIME...MOT...LOC 2309Z 254DEG 7KT 2952 8253 2941 8278 2923 8293

AUSTIN

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 8:01 PM EDTAreal Flood AdvisoryTBWLevy89 min
Jun 10, 9:20 PM EDTRiver Flood WarningTBWSarasota11 days
Jun 10, 9:20 PM EDTRiver Flood WarningTBWDeSoto4 days
Jun 11, 2:06 PM EDTSpecial Weather StatementTBWPasco39 min

Nearby

River Flood Warnings in Florida, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.